Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 266, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 12, 2013, 5:27 PM CDT for Pushmataha County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2013, 5:27 PM CDT (22:27 UTC)
- Expired
- Oct 12, 2013, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 131 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
696 WUUS54 KTSA 122227 SVRTSA OKC127-122300- /O.NEW.KTSA.SV.W.0266.131012T2227Z-131012T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 527 PM CDT SAT OCT 12 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 600 PM CDT * AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF SNOW...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SNOW AND CLAYTON LAKE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3458 9533 3441 9517 3431 9546 3437 9554 TIME...MOT...LOC 2227Z 233DEG 20KT 3437 9545 $$
1 follow-up statement
036 WWUS54 KTSA 122245 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 545 PM CDT SAT OCT 12 2013 OKC127-122255- /O.CAN.KTSA.SV.W.0266.000000T0000Z-131012T2300Z/ PUSHMATAHA OK- 545 PM CDT SAT OCT 12 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3458 9533 3441 9517 3431 9546 3437 9554 TIME...MOT...LOC 2245Z 233DEG 20KT 3443 9535 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:19 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 12, 3:19 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT SAT OCT 12 2013 .DISCUSSION... FRONT IS CURRENTLY DRAPED FROM NW AR INTO SCNTRL OK...WITH A AGITATED CU FIELD SOUTH OF THE BOUNDARY. NOT MUCH OF A CAP IS LEFT AND HAVE RECENTLY SEEN A FEW ECHO DEVELOP ACROSS SE OK...SO EXPECT SOME FURTHER DEVELOPMENT INTO THE LATE AFTERNOON/EARLY EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL AND GUSTY WINDS. BULK OF THE BEST MOISTURE WILL BE PUSHED A LITTLE FARTHER S BY SUNDAY...ALTHOUGH HAVE MAINTAINED SOME LOW END POPS MAINLY FOR SE OK. UPPER LOW ACROSS THE PAC NW AT THIS TIME WILL DROP INTO THE GREAT BASIN LATE TOMORROW..THEN EVENTUALLY EJECT INTO THE PLAINS. DEEP WAA PATTERN WILL DEVELOP ACROSS THE SRN PLAINS AHEAD OF THE TROF...SETTING THE STAGE FOR A SIGNIFICANT RAINFALL EVENT FOR THE FORECAST AREA. MAY SEE SOME ACTIVITY DEVELOP/MOVE INTO PARTS OF ERN OK LATER SUNDAY NIGHT...BUT BEST CHANCES COME MONDAY/MONDAY NIGHT AS COLD FRONT APPROACHES THE REGION. FORECAST PRECIP WATER AMOUNTS AT OR ABOVE 1.5 INCHES SUGGESTS HEAVY RAINFALL...WITH MUCH OF THE AREA SEEING 1-2 INCHES ALONG WITH LOCALLY HIGHER AMOUNTS. PRECIP SHOULD LINGER INTO TUESDAY...WITH COLD FRONT EVENTUALLY PUSHING THROUGH THE FORECAST AREA DURING THE DAY. WILL BE SEASONALLY COOL DAY...AND COULD EVEN SEE STEADY OR SLOWLY FALLING TEMPS BEHIND THE FRONT. REST OF THE WEEK LOOKS MOSTLY QUIET AND COOL...ALTHOUGH WILL HAVE SOME LOW POPS IN FOR SOME LIGHT RAIN/SHOWERS ON WEDNESDAY AS A FAST MOVING WAVE ZIPS ACROSS. LONG RANGE MODELS IN SOME DISAGREEMENT LATE IN THE FORECAST...WITH THE ECMWF SUGGESTING ADDITIONAL PRECIP FRIDAY NIGHT GOING INTO THE WEEKEND. HAVE STUCK WITH SLIGHT CHANCE POPS FOR NOW UNTIL THE SITUATION BECOMES MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 76 56 70 / 10 10 30 80 FSM 60 80 57 74 / 20 10 20 50 MLC 56 79 59 71 / 20 30 40 90 BVO 47 75 53 70 / 10 10 30 80 FYV 51 75 50 73 / 20 10 20 50 BYV 51 73 51 72 / 10 10 10 30 MKO 54 78 58 70 / 20 20 30 90 MIO 50 74 52 73 / 10 10 20 60 F10 54 78 58 70 / 20 20 40 90 HHW 64 81 61 73 / 30 30 50 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....18
Hazardous weather outlook, Oct 12, 5:18 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT SAT OCT 12 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 517 PM CDT SAT OCT 12 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COLD FRONT CONTINUES TO SLOWLY PUSH ACROSS FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS LATE THIS AFTERNOON. AN UNSTABLE ATMOSPHERE IN PLACE THIS AFTERNOON HAS RESULTED IN ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE COLD FRONT ACROSS SOUTHEAST OKLAHOMA. A RISK OF ISOLATED SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL CONTINUE INTO THE EVENING...HOWEVER THE RISK WILL DIMINISH THIS EVENING AS DAYTIME HEATING IS LOST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... WHILE MOST OF SUNDAY WILL BE DRY...STORM CHANCES WILL RETURN DURING THE DAY SUNDAY ACROSS SE OK AS THE NEXT UPPER SYSTEM APPROACHES THE PLAINS. STORM CHANCES WILL RETURN IN EARNEST LATE SUNDAY NIGHT AS AND INTO MONDAY. WIDESPREAD RAIN AND STORMS..,SOME HEAVY AT TIMES...WILL SPREAD ACROSS THE REGION ON MONDAY...AND WILL CONTINUE INTO TUESDAY NIGHT BEFORE TAPERING OFF FROM NORTHWEST TO SOUTHEAST. DURING THIS TIME PERIOD...WIDESPREAD 1 TO 2 INCH AMOUNTS ARE EXPECTED. LOCAL AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE...AND MAY RAISE FLASH FLOOD CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 12, 3:33 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT OCT 12 2013
OKZ053-122100-
CHOCTAW OK-
333 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHOCTAW
COUNTY...MOVING SOUTHEAST AT 15 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3388 9586 3398 9586 3401 9569 3391 9564
3389 9568 3389 9573 3389 9575 3388 9575
3387 9585
TIME...MOT...LOC 2034Z 315DEG 13KT 3389 9573Special weather statement, Oct 12, 3:44 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT SAT OCT 12 2013
OKZ053-122115-
CHOCTAW OK-
344 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 344 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BOSWELL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3389 9587 3395 9594 3397 9594 3405 9585
3394 9577 3388 9585
TIME...MOT...LOC 2044Z 307DEG 10KT 3396 9589Special weather statement, Oct 12, 4:01 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT SAT OCT 12 2013
OKZ053-122130-
CHOCTAW OK-
401 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 402 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF KENT...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KENT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3409 9575 3416 9566 3416 9564 3410 9553
3398 9565
TIME...MOT...LOC 2102Z 309DEG 4KT 3408 9567Special weather statement, Oct 12, 4:18 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT SAT OCT 12 2013
OKZ053-122145-
CHOCTAW OK-
418 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW
AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHOCTAW
COUNTY...MOVING EAST AT 10 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3414 9566 3402 9573 3409 9587 3416 9581
TIME...MOT...LOC 2118Z 283DEG 8KT 3411 9576Special weather statement, Oct 12, 4:26 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SAT OCT 12 2013
OKZ049-122200-
PUSHMATAHA OK-
426 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 426 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CLOUDY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CLOUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3438 9525 3425 9524 3426 9544 3432 9546
TIME...MOT...LOC 2126Z 256DEG 12KT 3430 9538Special weather statement, Oct 12, 5:14 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT SAT OCT 12 2013
OKZ049-122245-
PUSHMATAHA OK-
514 PM CDT SAT OCT 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF FINLEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FINLEY AND SNOW.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3448 9543 3432 9530 3424 9554 3433 9562
TIME...MOT...LOC 2214Z 236DEG 17KT 3432 9551The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 1:11 AM CDT | Special Weather Statement | TSA | Mayes | 34 min |
| Oct 12, 1:34 AM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| Oct 12, 1:43 AM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Oct 12, 2:00 AM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| Oct 12, 2:04 AM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| Oct 12, 2:09 AM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| Oct 12, 2:28 AM CDT | Special Weather Statement | TSA | Adair | 32 min |
| Oct 12, 2:40 AM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Oct 12, 2:48 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Oct 12, 2:54 AM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Oct 12, 3:37 AM CDT | Special Weather Statement | TSA | Pittsburg | 23 min |
| Oct 12, 3:33 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Oct 12, 3:44 PM CDT | Special Weather Statement | TSA | Choctaw | 31 min |
| Oct 12, 4:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Oct 12, 4:18 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Oct 12, 4:26 PM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Oct 12, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 34 min |
| Oct 12, 5:14 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Oct 12, 5:37 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.